Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 13, 2021, 2:17 PM EDT for Brevard County, Osceola County, Florida. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2021, 2:17 PM EDT (18:17 UTC)
- Expired
- Jun 13, 2021, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 34 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:35 PM EDT | TSTM WND DMG | 1 Wnw Cocoa, FL | NWS MELBOURNE CAN CONFIRM STRAIGHT-LINE WINDS, ESTIMATED BETWEEN 65-70 MPH, OCCURRED AT THE COCOA BAY MOBILE HOME COMMUNITY AROUND 235 PM. BASED ON INFORMATION PROVIDED BY BREVARD COUNTY EM, COCOA FIRE DEPARTMENT, LOCAL NEWS MEDIA, AND EYE WITNESS REPORTS THE |
| Jun 13, 2:35 PM EDT | TSTM WND DMG | 1 Wnw Cocoa, FL | COCOA FD REPORTED ROOF DAMAGE TO SEVERAL HOMES ALONG COCOA BAY BLVD., IN COCOA. |
| Jun 13, 2:58 PM EDT | TSTM WND GST 42 | 4 W Indialantic, FL | MEASURED THUNDERSTORM WIND GUST 36 KNOTS/42 MPH OUT OF THE NORTHWEST AT THE MELBOURNE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128
WWUS82 KMLB 131817
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
217 PM EDT Sun Jun 13 2021
FLZ045-047-053-147-131900-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
217 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD...SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving east at 20 mph. Additional storms
will move East out of eastern Osceola county near Holpaw and
Kenansville across Brevar county and offshore.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2790 8046 2784 8087 2797 8126 2861 8102
2862 8097 2867 8097 2880 8084 2879 8084
2879 8079 2882 8081 2882 8070 2864 8058
2846 8049 2839 8056 2833 8057 2813 8054
2796 8046
TIME...MOT...LOC 1815Z 262DEG 19KT 2831 8094
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 11:13 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 11:13 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1113 AM EDT Sun Jun 13 2021 .UPDATE... An earlier start to convection this morning than yesterday. Scattered showers are currently moving across northern parts of east central Florida, mainly from Orlando northward, moving eastward around 15 to 20 mph. Additional showers and lightning storms have formed north of Tampa along the west coast of Florida, and are moving eastward around 15 mph. These additional showers and storms are expected to move across the local area from northern Osceola county northward through the morning. Current model guidance shows 2 potential rounds of convection today. The first round will be this morning, mainly impacting areas from northern Brevard and northern Osceola northward as the upper-level trough digs south and the stationary boundary slowly moves closer to the Space Coast. The second round is expected in the afternoon and will persist through early evening, mainly impacting the coast and across the north as collisions between outflow boundaries from previous storms and the sea breeze occur. Timing of convection this afternoon may be a little tricky, but for now the model guidance is indicating from 2 PM to 8 PM will be the likeliest times for storms. Forecast soundings show PW values of 1.8-2.0 inches, with a fairly moist mid layer across the north, and lower PW values (1.5-1.7 inches) and a fairly dry mid layer across the south, further indicating the main areas for convection will be across the north today. Main impacts from storms today will be heavy rain, frequent cloud- to- ground lightning, gusty winds up to 45 mph, and small hail. Another warm day for east central Florida with afternoon highs in the low 90s under partly to mostly cloudy skies. Overnight lows will be in the low to mid 70s under mostly cloudy skies. && .Aviation... Scattered showers and lightning storms this morning, mainly from MCO northward. Included a Tempo group starting 14/16Z for 3SM TSRA first starting at KLEE and then moving eastward through time. Brief MVFR ceilings this morning as a broad cu deck is filtering down from the north, mainly from TIX northward. Winds today will be SW 5-10 KT, with a sea breeze developing late across coastal terminals before veering once again to the SW around 5 KT overnight. A second round of showers and storms expected this afternoon, starting around 18Z. Included Tempo groups around 22Z for 3SM TSRA for all TAF sites. VFR conditions outside of convection. && .Marine... Scattered showers this morning, mainly from Brevard northward as the upper-level trough digs south and the stationary boundary slowly moves closer to the Space Coast. Current buoy 41009 observations show seas are 2 ft with winds around 12KT. Another round of showers and storms are expected this afternoon, with cell movement from the west, moving eastward around 15-20KT. Winds will be S/SW around 10 KT this morning before backing to S/SSE around 12 KT from Brevard southward as the sea breeze develops this afternoon. Winds will then veer back to S/SW overnight and decrease to around 10KT. Seas are expected to remain 2-3ft through today and overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 92 72 89 72 / 60 40 70 30 MCO 92 74 90 73 / 70 30 70 30 MLB 93 74 90 74 / 50 40 70 30 VRB 94 73 91 73 / 40 30 70 30 LEE 90 75 87 75 / 60 30 70 30 SFB 92 74 90 74 / 70 40 70 30 ORL 92 76 90 75 / 70 30 70 30 FPR 94 72 91 73 / 40 20 70 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Kelly
Hazardous weather outlook, Jun 13, 11:00 AM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1100 AM EDT Sun Jun 13 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132000- Flagler Beach to Volusia-Brevard County Line 0-20 nm- Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola-Indian River- Okeechobee-St. Lucie-Martin-Coastal Volusia-Southern Lake-Northern Brevard- 1100 AM EDT Sun Jun 13 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An earlier start to scattered lightning storms today as they move East around 20 mph across east central Florida from late this morning through the afternoon. The primary threats in the stronger storms will be gusty winds up to 50 mph, frequent lightning strikes and heavy rain. If threatening weather approaches or thunder is heard, seek shelter in an enclosed building or automobile. Picnic shelters and porches offer no protection from the dangers of lightning. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 2 inches in a 60 to 90 minute period, which may produce ponding or temporary poor drainage flooding of poorly drained roads, urban and low lying areas. Flooding is also possible over areas where training of thunderstorms occur. .EXCESSIVE HEAT IMPACT... Peak heat index values between 102 and 104 degrees is forecast over much of east central Florida. Remember to drink plenty of water and take frequent breaks from spending time outside for prolonged periods of time. .RIP CURRENT IMPACT... There is a moderate risk for life-threatening rip currents at all Central Florida Atlantic beaches. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered-to-numerous thunderstorms are forecast each afternoon and early evening, with the activity increasing in coverage today into early next week. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will also continue. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate is needed. SK
In the hours before
Special weather statement, Jun 13, 12:37 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1237 PM EDT Sun Jun 13 2021
FLZ041-141-131715-
Coastal Volusia FL-Inland Volusia FL-
1237 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL and EASTERN VOLUSIA
COUNTY UNTIL 115 PM EDT...
At 1235 PM EDT, Doppler radar was tracking a strong thunderstorm
just west of Daytona International Speedway, or 7 miles southwest of
Daytona Beach, moving east at 20 mph. Additional strong storm near
Deland will also move East.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2927 8099 2909 8090 2890 8076 2894 8135
2896 8137 2929 8113
TIME...MOT...LOC 1635Z 275DEG 18KT 2915 8112
KellySpecial weather statement, Jun 13, 1:04 PM EDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service Melbourne FL 104 PM EDT Sun Jun 13 2021 FLZ045-053-131730- Osceola FL-Orange FL- 104 PM EDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 130 PM EDT... At 103 PM EDT, Doppler radar was tracking a strong thunderstorm over Hunters Creek, or near Celebration, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, Buena Ventura Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2828 8158 2846 8156 2850 8122 2823 8123 TIME...MOT...LOC 1703Z 275DEG 17KT 2836 8147 Kelly
Special weather statement, Jun 13, 1:36 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
136 PM EDT Sun Jun 13 2021
FLZ041-141-147-131830-
Coastal Volusia FL-Northern Brevard County FL-Inland Volusia FL-
136 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD AND SOUTHEASTERN
VOLUSIA COUNTIES UNTIL 230 PM EDT...
At 135 PM EDT, Doppler radar was tracking a strong thunderstorm near
Scottsmoor, moving east at 20 mph. Additional strong storms will
develop over northern Brevard county then push across the
intracoastal and nearshore Atlantic waters where a Special Marine
Warning is in effect.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Titusville, Cocoa, Cape Canaveral, Oak Hill and Port Saint John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2840 8055 2837 8079 2847 8088 2851 8088
2851 8091 2854 8094 2854 8093 2859 8094
2861 8097 2883 8100 2897 8081 2876 8066
2848 8050 2845 8049
TIME...MOT...LOC 1735Z 272DEG 16KT 2874 8091
KellySpecial weather statement, Jun 13, 1:51 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
151 PM EDT Sun Jun 13 2021
FLZ045-053-147-131830-
Osceola FL-Northern Brevard County FL-Orange FL-
151 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREVARD...
SOUTHEASTERN ORANGE AND EASTERN OSCEOLA COUNTIES UNTIL 230 PM EDT...
At 151 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Christmas to near Lake Kissimmee. Movement
was east at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Wedgefield, Lone Cabbage Fish Camp, Christmas, Lake Kissimmee and
Holopaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2804 8136 2807 8136 2807 8135 2809 8136
2861 8108 2862 8096 2839 8083 2771 8115
2773 8117 2774 8116 2782 8121 2785 8124
2786 8130 2792 8131 2794 8135 2795 8134
2800 8140
TIME...MOT...LOC 1751Z 287DEG 10KT 2858 8104 2793 8134
KellyLocal storm report, Jun 13, 2:12 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
212 PM EDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
06/13/2021 M46 MPH Brevard FL MESONET
MEASURED THUNDERSTORM WIND GUST AT US SPACE FORCE TOWER
0019 OUT OF THE NNW 40 KNOTS.
&&
JCPSpecial weather statement, Jun 13, 2:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
217 PM EDT Sun Jun 13 2021
FLZ045-047-053-147-131900-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
217 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD...SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 300 PM EDT...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving east at 20 mph. Additional storms
will move East out of eastern Osceola county near Holpaw and
Kenansville across Brevar county and offshore.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2790 8046 2784 8087 2797 8126 2861 8102
2862 8097 2867 8097 2880 8084 2879 8084
2879 8079 2882 8081 2882 8070 2864 8058
2846 8049 2839 8056 2833 8057 2813 8054
2796 8046
TIME...MOT...LOC 1815Z 262DEG 19KT 2831 8094
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:15 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 13, 12:37 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Jun 13, 1:04 PM EDT | Special Weather Statement | MLB | Orange | 26 min |
| Jun 13, 1:21 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 24 min |
| Jun 13, 1:36 PM EDT | Special Weather Statement | MLB | Seminole | 54 min |
| Jun 13, 1:41 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 11 min |
| Jun 13, 1:51 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jun 13, 2:24 PM EDT | Special Marine Warning | MLB | 81 min | |
| Jun 13, 2:35 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 40 min |
| Jun 13, 3:44 PM EDT | Special Weather Statement | MLB | Flagler | 46 min |
| Jun 13, 3:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 13, 4:00 PM EDT | Special Weather Statement | MLB | Lake | 45 min |
| Jun 13, 4:26 PM EDT | Special Weather Statement | MLB | Volusia | 49 min |
| Jun 13, 4:37 PM EDT | Special Marine Warning | MLB | 53 min | |
| Jun 13, 5:02 PM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Jun 13, 5:18 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 42 min |
| Jun 13, 5:23 PM EDT | Areal Flood Advisory | MLB | Okeechobee | 112 min |
| Jun 13, 5:33 PM EDT | Special Weather Statement | MLB | Orange | 42 min |
| Jun 13, 7:19 PM EDT | Special Marine Warning | MLB | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.